OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Vol. 16, Iss. 9 — Sep. 1, 1999
  • pp: 1418–1430

Dyadic formulation of morphology-dependent resonances. II. Perturbation theory

K. M. Lee, P. T. Leung, and K. M. Pang  »View Author Affiliations


JOSA B, Vol. 16, Issue 9, pp. 1418-1430 (1999)
http://dx.doi.org/10.1364/JOSAB.16.001418


View Full Text Article

Acrobat PDF (288 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

A generic perturbation theory for the morphology-dependent resonances (MDR’s) of dielectric spheres is developed based on the dyadic formulation of a completeness relation established previously [J. Opt. Soc. Am. B 16, 1409 (1999)]. Unlike other perturbation methods proposed previously, the formulation presented here takes full account of the vector nature of MDR’s and hence does not limit its validity to perturbations that preserve spherical symmetry. However, the second-order frequency correction obtained directly from the theory, which is expressed as a sum of contributions from individual MDR’s, converges slowly. An efficient scheme, based on the dyadic form of the completeness relation, is thus constructed to accelerate the rate of convergence. As an example illustrating our theory, we apply the perturbation method to study MDR’s of a dielectric sphere that contains another smaller spherical inclusion and compare the results with those obtained from an exact diagonalization method.

© 1999 Optical Society of America

OCIS Codes
(000.3860) General : Mathematical methods in physics
(000.4430) General : Numerical approximation and analysis
(260.2110) Physical optics : Electromagnetic optics
(260.5740) Physical optics : Resonance
(290.0290) Scattering : Scattering
(290.4020) Scattering : Mie theory

Citation
K. M. Lee, P. T. Leung, and K. M. Pang, "Dyadic formulation of morphology-dependent resonances. II. Perturbation theory," J. Opt. Soc. Am. B 16, 1418-1430 (1999)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-16-9-1418

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited